Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 11:17:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632090
  • Total Topics: 47859
  • Online Today: 251
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: TB and HIV Thailand  (Read 688 times)

0 Members and 1 Guest are viewing this topic.

Offline ratcat

  • Member
  • Posts: 61
TB and HIV Thailand
« on: June 08, 2013, 03:07:11 AM »
Hi everybody.  I'm looking. For some input regarding TB medication side effects issues with A HIV coinfected patient.  My Thai girlfriend is in big trouble, experiencing daily fevers, fatigue, weight loss, rash.....u name it, she's got it.  Other underlying infections have been ruled out already.  Test dosing is apparently not an option here.  I strongly suspect severe allergic reaction to her meds and drug induced hepatitis.  Anybody know any good resources here in Thailand.  Any input welcome.  I've done a ton of research but any more input will help.  Thanks

Offline ratcat

  • Member
  • Posts: 61
Re: TB and HIV Thailand
« Reply #1 on: June 08, 2013, 03:19:53 AM »
Adding to this discussion, her cd4 hovers between 250-350, she is not on ART yet, just completed 2 months of Rimstar ( standard 4 medicines combined) and has started rifampicin and INH now for the next 4 months.  An ID specialist here suggested that her dose could be to high but I think that there is more to it.  Getting the doctors here to change her regimen is like pulling teeth.  Any input appreciated.

Online xasxas

  • Member
  • Posts: 42
Re: TB and HIV Thailand
« Reply #2 on: June 10, 2013, 12:14:52 AM »
Well - I don't have much to say in terms of helping you diagnose the problem but I would recommend two options:

1) If you can afford to and are close to Bangkok, I would recommend going to a private hospital / clinic for a second opinion.  There are some very good ID specialists in Bumrungraad and Samitivej (spelling).   You can lower the cost by getting the requisite blood tests done at the Anonymous Clinic in Bangkok.

2) Starting ART can only help as it will allow the immune system to start recovering / rebuilding itself.  TB and other opportunistic infections become a lot more problematic and harder to fight when your immune system is impaired.

I hope your girlfriend feels gets better. 

Offline ratcat

  • Member
  • Posts: 61
Re: TB and HIV Thailand
« Reply #3 on: June 12, 2013, 09:32:40 AM »
Thanks xasxas. Exactly my plan.  I already consulted with an I'd specialist last week and ill bring her here to visit next time.  I use the anonymous clinic myself.  It's her fault for not taking the right precautions.   Won't make that mistake myself...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.